Improved interpolation inequalities, relative entropy and fast diffusion equations
Annales de l'I.H.P. Analyse non linéaire, Tome 30 (2013) no. 5, p. 917-934
Le texte intégral des articles récents est réservé aux abonnés de la revue. Consulter l'article sur le site de la revue
We consider a family of Gagliardo–Nirenberg–Sobolev interpolation inequalities which interpolate between Sobolevʼs inequality and the logarithmic Sobolev inequality, with optimal constants. The difference of the two terms in the interpolation inequalities (written with optimal constant) measures a distance to the manifold of the optimal functions. We give an explicit estimate of the remainder term and establish an improved inequality, with explicit norms and fully detailed constants. Our approach is based on nonlinear evolution equations and improved entropy–entropy production estimates along the associated flow. Optimizing a relative entropy functional with respect to a scaling parameter, or handling properly second moment estimates, turns out to be the central technical issue. This is a new method in the theory of nonlinear evolution equations, which can be interpreted as the best fit of the solution in the asymptotic regime among all asymptotic profiles.
DOI : https://doi.org/10.1016/j.anihpc.2012.12.004
Classification:  26D10,  46E35,  35K55
@article{AIHPC_2013__30_5_917_0,
     author = {Dolbeault, Jean and Toscani, Giuseppe},
     title = {Improved interpolation inequalities, relative entropy and fast diffusion equations},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {30},
     number = {5},
     year = {2013},
     pages = {917-934},
     doi = {10.1016/j.anihpc.2012.12.004},
     zbl = {06295446},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2013__30_5_917_0}
}
Dolbeault, Jean; Toscani, Giuseppe. Improved interpolation inequalities, relative entropy and fast diffusion equations. Annales de l'I.H.P. Analyse non linéaire, Tome 30 (2013) no. 5, pp. 917-934. doi : 10.1016/j.anihpc.2012.12.004. http://www.numdam.org/item/AIHPC_2013__30_5_917_0/

[1] M. Abramowitz, I.A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, National Bureau of Standards Appl. Math. Ser. vol. 55 (1964) | Zbl 0171.38503

[2] A. Arnold, P. Markowich, G. Toscani, A. Unterreiter, On convex Sobolev inequalities and the rate of convergence to equilibrium for Fokker–Planck type equations, Comm. Partial Differential Equations 26 (2001), 43-100 | Zbl 0982.35113

[3] T. Aubin, Problèmes isopérimétriques et espaces de Sobolev, J. Differential Geom. 11 (1976), 573-598 | Zbl 0371.46011

[4] D. Bakry, M. Émery, Hypercontractivité de semi-groupes de diffusion, C. R. Math. Acad. Sci. Paris 299 (1984), 775-778 | Zbl 0563.60068

[5] G. Bianchi, H. Egnell, A note on the Sobolev inequality, J. Funct. Anal. 100 (1991), 18-24 | Zbl 0755.46014

[6] A. Blanchet, M. Bonforte, J. Dolbeault, G. Grillo, J.-L. Vázquez, Hardy–Poincaré inequalities and applications to nonlinear diffusions, C. R. Math. 344 (2007), 431-436 | Zbl 1190.35119

[7] A. Blanchet, M. Bonforte, J. Dolbeault, G. Grillo, J.-L. Vázquez, Asymptotics of the fast diffusion equation via entropy estimates, Arch. Ration. Mech. Anal. 191 (2009), 347-385 | Zbl 1178.35214

[8] M. Bonforte, J. Dolbeault, G. Grillo, J.L. Vázquez, Sharp rates of decay of solutions to the nonlinear fast diffusion equation via functional inequalities, Proc. Natl. Acad. Sci. 107 (2010), 16459-16464 | Zbl 1256.35026

[9] H. Brezis, E.H. Lieb, Sobolev inequalities with remainder terms, J. Funct. Anal. 62 (1985), 73-86 | Zbl 0577.46031

[10] M.J. Cáceres, J.A. Carrillo, J. Dolbeault, Nonlinear stability in L p for a confined system of charged particles, SIAM J. Math. Anal. 34 (2002), 478-494 | Zbl 1015.35015

[11] J.A. Carrillo, A. Jüngel, P.A. Markowich, G. Toscani, A. Unterreiter, Entropy dissipation methods for degenerate parabolic problems and generalized Sobolev inequalities, Monatsh. Math. 133 (2001), 1-82 | Zbl 0984.35027

[12] J.A. Carrillo, G. Toscani, Asymptotic L 1 -decay of solutions of the porous medium equation to self-similarity, Indiana Univ. Math. J. 49 (2000), 113-142 | Zbl 0963.35098

[13] J.A. Carrillo, J.L. Vázquez, Fine asymptotics for fast diffusion equations, Comm. Partial Differential Equations 28 (2003), 1023-1056 | Zbl 1036.35100

[14] A. Cianchi, Quantitative Sobolev and Hardy inequalities, and related symmetrization principles, Sobolev Spaces in Mathematics. I, Int. Math. Ser. (N. Y.) vol. 8, Springer, New York (2009), 87-116 | Zbl 1179.26054

[15] A. Cianchi, N. Fusco, F. Maggi, A. Pratelli, The sharp Sobolev inequality in quantitative form, J. Eur. Math. Soc. (JEMS) 11 (2009), 1105-1139 | Zbl 1185.46025

[16] M. Del Pino, J. Dolbeault, Best constants for Gagliardo–Nirenberg inequalities and applications to nonlinear diffusions, J. Math. Pures Appl. 9 no. 81 (2002), 847-875 | Zbl 1112.35310

[17] J. Dolbeault, Sobolev and Hardy–Littlewood–Sobolev inequalities: duality and fast diffusion, Math. Res. Lett. 18 (2011), 1037-1050 | Zbl 1272.26010

[18] J. Dolbeault, G. Karch, Large time behaviour of solutions to nonhomogeneous diffusion equations, Banach Center Publ. 74 (2006), 133-147 | Zbl 1124.35011

[19] J. Dolbeault, G. Toscani, Fast diffusion equations: Matching large time asymptotics by relative entropy methods, Kinet. Relat. Models 4 (2011), 701-716 | Zbl 1252.35065

[20] L. Gross, Logarithmic Sobolev inequalities, Amer. J. Math. 97 (1975), 1061-1083 | Zbl 0318.46049

[21] W.I. Newman, A Lyapunov functional for the evolution of solutions to the porous medium equation to self-similarity. I, J. Math. Phys. 25 (1984), 3120-3123 | Zbl 0583.76114

[22] J. Ralston, A Lyapunov functional for the evolution of solutions to the porous medium equation to self-similarity. II, J. Math. Phys. 25 (1984), 3124-3127 | Zbl 0583.76115

[23] G. Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura Appl. (4) 110 (1976), 353-372 | Zbl 0353.46018

[24] A. Unterreiter, A. Arnold, P. Markowich, G. Toscani, On generalized Csiszár–Kullback inequalities, Monatsh. Math. 131 (2000), 235-253 | Zbl 1015.94003

[25] F.B. Weissler, Logarithmic Sobolev inequalities for the heat-diffusion semigroup, Trans. Amer. Math. Soc. 237 (1978), 255-269 | Zbl 0376.47019